Alert archive / Indiana / Frost Advisories in 2012
Frost Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Apr 6, 2012, 2:49 PM EDT for 14 counties in Indiana; Cass County, Saint Joseph County, Michigan. It took effect at Apr 7, 2012, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 2:49 PM EDT (18:49 UTC)
- In effect from
- Apr 7, 2012, 3:00 AM EDT
- Expired
- Apr 7, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 32 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWUS73 KIWX 061849 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 PM EDT FRI APR 6 2012 ...SUBFREEZING TEMPERATURES EXPECTED LATE TONIGHT... COOL HIGH PRESSURE WILL BRING CLEAR SKIES AND CALM WINDS TO THE AREA TONIGHT. THIS WILL ALLOW FOR IDEAL RADIATIONAL COOLING WITH TEMPERATURES FALLING INTO LOWER 30S LATE TONIGHT...WITH UPPER 20S POSSIBLE IN LOW LYING AREAS. INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015- 016-024-025-070300- /O.UPG.KIWX.FZ.A.0002.120407T0600Z-120407T1300Z/ /O.NEW.KIWX.FZ.W.0003.120407T0700Z-120407T1300Z/ STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...FREMONT...AUBURN...GARRETT... FORT WAYNE...NEW HAVEN...BLUFFTON...OSSIAN...DECATUR...BERNE... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 249 PM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT THROUGH SUNRISE SATURDAY MORNING. IMPACTS... * BUDDED TREES AND BLOOMING PLANTS WILL BE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>006-008-012>017-020-022>025-032-MIZ077>079-070300- /O.UPG.KIWX.FZ.A.0002.120407T0600Z-120407T1300Z/ /O.NEW.KIWX.FR.Y.0003.120407T0700Z-120407T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON 249 PM EDT FRI APR 6 2012 /149 PM CDT FRI APR 6 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT THROUGH SUNRISE SATURDAY MORNING. IMPACTS... * BUDDED TREES AND BLOOMING PLANTS WILL BE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
267 WWUS73 KIWX 070221 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1021 PM EDT FRI APR 6 2012 ...SUBFREEZING TEMPERATURES EXPECTED LATE TONIGHT... COOL HIGH PRESSURE WILL BRING CLEAR SKIES AND CALM WINDS TO THE AREA TONIGHT. THIS WILL ALLOW FOR IDEAL RADIATIONAL COOLING WITH TEMPERATURES FALLING INTO LOWER 30S LATE TONIGHT...WITH UPPER 20S POSSIBLE IN LOW LYING AREAS. INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015- 016-024-025-071030- /O.CON.KIWX.FZ.W.0003.120407T0700Z-120407T1300Z/ STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...FREMONT...AUBURN...GARRETT... FORT WAYNE...NEW HAVEN...BLUFFTON...OSSIAN...DECATUR...BERNE... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1021 PM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT THROUGH SUNRISE SATURDAY MORNING. IMPACTS... * BUDDED TREES AND BLOOMING PLANTS WILL BE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>006-008-012>017-020-022>025-032-MIZ077>079-071030- /O.CON.KIWX.FR.Y.0003.120407T0700Z-120407T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON 1021 PM EDT FRI APR 6 2012 /921 PM CDT FRI APR 6 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST ABOVE FREEZING FOR SEVERAL HOURS LATE TONIGHT THROUGH SUNRISE SATURDAY MORNING. IMPACTS... * BUDDED TREES AND BLOOMING PLANTS WILL BE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
344 WWUS73 KIWX 070738 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 AM EDT SAT APR 7 2012 ...NEAR FREEZING TEMPERATURES EXPECTED IN MANY LOCATIONS INTO EARLY SATURDAY MORNING... CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO SLOWLY FALL ACROSS THE GREAT LAKES. MANY LOCATIONS WILL BOTTOM OUT EITHER SIDE OF FREEZING FOR SEVERAL HOURS...ALLOWING FOR AN EXTENDED PERIOD OF FROST. LOW LYING AREAS MAY SEE TEMPERATURES DROP BELOW 30 DEGREES AT TIMES...INCREASING THE RISK FOR A LIGHT FREEZE. INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015- 016-024-025-071300- /O.CON.KIWX.FZ.W.0003.000000T0000Z-120407T1300Z/ STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...FREMONT...AUBURN...GARRETT... FORT WAYNE...NEW HAVEN...BLUFFTON...OSSIAN...DECATUR...BERNE... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 338 AM EDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * WHILE SOME AREAS MAY SEE TEMPERATURES FLUCTUATE AROUND OR ABOVE FREEZING THE REMAINDER OF THE NIGHT...MANY SPOTS WILL DROP TO 32 DEGREES OR LESS UNTIL AFTER SUNRISE. IMPACTS... * BUDDED TREES AND BLOOMING PLANTS WILL BE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>006-008-012>017-020-022>025-032-MIZ077>079-071300- /O.CON.KIWX.FR.Y.0003.000000T0000Z-120407T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON 338 AM EDT SAT APR 7 2012 /238 AM CDT SAT APR 7 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES WILL HOVER IN THE LOWER TO MIDDLE 30S THE REMAINDER OF THE NIGHT. A FEW SPOTS COULD DROP BELOW FREEZING AT TIMES...ESPECIALLY ALONG THE LAKE MICHIGAN SHORE LINE AND LOW LYING AREAS. IMPACTS... * BUDDED TREES AND BLOOMING PLANTS WILL BE VERY SUSCEPTIBLE TO DAMAGE WITH SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
100 WWUS73 KIWX 071257 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 857 AM EDT SAT APR 7 2012 INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015- 016-024-025-071400- /O.EXP.KIWX.FZ.W.0003.000000T0000Z-120407T1300Z/ STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...FREMONT...AUBURN...GARRETT... FORT WAYNE...NEW HAVEN...BLUFFTON...OSSIAN...DECATUR...BERNE... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 857 AM EDT SAT APR 7 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING AND THE THREAT OF FROST AND FREEZE DAMAGE HAS ENDED. && $$ INZ003>006-008-012>017-020-022>025-032-MIZ077>079-071400- /O.EXP.KIWX.FR.Y.0003.000000T0000Z-120407T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON 857 AM EDT SAT APR 7 2012 /757 AM CDT SAT APR 7 2012/ ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING. TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING AND THE THREAT OF FROST DAMAGE HAS ENDED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Apr 6, 2:10 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 6, 2:10 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EDT FRI APR 6 2012
.AVIATION...
VFR CONDS THROUGH THE PD W/SFC RIDGE OVERHEAD.
&&
.PREV DISCUSSION... /ISSUED 407 AM EDT FRI APR 6 2012/
SHORT TERM... /TODAY THROUGH SATURDAY NIGHT/
..RISK FOR ONE MORE NIGHT OF FROST/FREEZE CONDITIONS LOOMS...
CLEAR SKIES HAVE ALLOWED MOST LOCATIONS TO DROP INTO THE MIDDLE 30S.
COLDEST READINGS THUS FAR HAVE BEEN IN NW AREAS WITH SEVERAL SITES
IN THE 31 TO 33 DEGREE RANGE...INCLUDING BENTON HARBOR. WINDS OF 5
TO 10 MPH ARE STILL IN PLACE AND ALLOWING TEMPS TO REMAIN IN CHECK
FOR THE TIME BEING. A FEW LOCATIONS MAY STILL DROP INTO THE UPPER
20S...BUT BY IN LARGE MOST LOCATIONS SHOULD REMAIN IN THE 31 TO 35
DEGREE RANGE. WILL LEAVE FREEZE WARNING INTACT UNTIL AFTER SUNRISE.
SUNNY SKIES AND WINDS OF 10 KTS OR LESS WILL ALLOW FOR ANOTHER
BEAUTIFUL DAY ACROSS THE REGION WITH SEASONABLE TEMPS. CONCERN WILL
TURN BACK TO POTENTIAL FOR FROST/FREEZE LATER TONIGHT INTO SATURDAY
MORNING. NEARLY ALL GUIDANCE HAS TRENDED UPWARDS A FEW DEGREES
DESPITE SFC HIGH PRESSURE SETTLING OVERHEAD...ANTICIPATED LIGHT TO
CALM WINDS AND STRONG RADIATIONAL COOLING. DRAWBACK TO COLDER TEMPS
MAY BE PROXIMITY OF CENTER OF HIGH MORE TO THE NE OF THE AREA VS
OVERHEAD. WARMER AIR WILL START TO MOVE IN AT MID AND LOW LEVELS BUT
NOT SURE HOW MUCH OF AN IMPACT THIS WILL HAVE OTHER THAN
STRENGTHENING INVERSION. AFTER COORDINATION WITH SURROUNDING
OFFICES...HAVE OPTED TO KEEP FREEZE WATCH IN EFFECT AND LET DAY
SHIFT LOOK AT 12 MODEL TRENDS AND DETERMINE IF ADVISORY VS WARNING
IS WARRANTED. HEADLINES OF SOME SORT WILL LIKELY BE
NEEDED...ESPECIALLY ACROSS NE PORTIONS OF THE AREA CLOSER TO THE
CENTER OF THE HIGH.
TEMPS WILL RISE WELL INTO THE 60S ON SATURDAY IN ADVANCE OF A WEAK
FRONT AND UPPER LEVEL TROUGH SET TO SWING THROUGH SATURDAY NIGHT
INTO SUNDAY. MODELS VARY ON TIMING OF THE SYSTEM WITH GFS IN 3-12Z
SAT TIME FRAME AND NAM/ECMWF 00-12Z. MSTR WILL BE MEAGER WITH THIS
SYSTEM AND BEST LIFT MAY PASS US BY TO THE NORTH. HAVE RE-ADJUSTED
CONFIGURATION OF POPS ESPECIALLY OVERNIGHT SAT WITH HIGHEST NE.
STILL KEPT IN 20 TO 30 PERCENT RANGE. LOWS WILL DROP INTO THE 40S.
&&
LONG TERM...SUNDAY THROUGH THURSDAY
LITTLE CHANGE IN SYNOPTIC PATTERN THROUGH THE MIDDLE PORTIONS OF THE
WEEK WITH A FAIRLY STABLE WAVE PATTERN IN PLACE THROUGH THE MIDDLE
OF NEXT WEEK.
A LEAD SHORT WAVE WILL TRACK THROUGH THE WESTERN GREAT LAKES REGION
EARLY SUNDAY WITH AN ASSOCIATED LOW LEVEL TROUGH AXIS LIKELY PUSHING
THROUGH EASTERN PORTIONS OF THE AREA AT THIS TIME. WEAK LOW LEVEL
MOISTURE CONVERGENCE ASSOCIATED WITH THIS TROUGH AXIS WILL LEAD TO A
VERY NARROW LOW LEVEL MOISTURE AXIS IN THE VICINITY OF THIS TROUGH.
STRONGEST MID/UPPER LEVEL FORCING EARLY SUNDAY WILL TRANSLATE
NORTHEASTWARD THROUGH THE CENTRAL/NORTHERN GREAT LAKES. WITH FORCING
BECOME INCREASINGLY DIVORCED FROM BETTER LOW LEVEL MOISTURE AND
INCREASING MID LEVEL DRY AIR ADVECTION TOWARD 12Z...WILL CONTINUE TO
CONFINE PRECIP MENTION ON SUNDAY TO EARLY MORNING SLIGHT CHANCE -RW
POPS ACROSS THE FAR NORTHEAST. OTHERWISE...SUNDAY SHAPING UP TO BE
A BREEZY AND COOLER TODAY...ALTHOUGH DEEPER MIXING WILL LIKELY
PARTIALLY OFFSET LOW LEVEL COLD AIR ADVECTION TO REALIZE HIGHS
SLIGHTLY ABOVE NORMAL FROM UPPER 50S TO LOWER 60S. SOME INDICATIONS
IN 00Z GEM/GFS OF A COUPLE OF LOW AMPLITUDE MID LEVEL WAVES IN
NORTHWEST FLOW DROPPING INTO THE AREA LATER SUNDAY AFTERNOON BUT MID
LEVEL MOISTURE PROFILES WILL REMAIN QUITE DRY. PERHAPS A SLIGHTLY
STRONGER SHORT WAVE TO DROP SOUTHEAST INTO THE AREA TOWARD MONDAY
MORNING WITH SOME UPSWING IN LOW/MID LEVEL ISENTROPIC UPGLIDE ACROSS
THE SOUTHERN GREAT LAKES REGION ALLOWING FOR SOME MID LEVEL
MOISTENING...BUT OVERALL MEAGER DEEP MOISTURE PROFILES SUGGESTS
KEEPING SUNDAY DRY STILL REASONABLE AT THIS TIME.
TOWARD 12Z MONDAY...LARGER SCALE LIFT SHOULD BEGIN TO INCREASE AS
THE SLIGHTLY MORE VIGOROUS UPPER WAVE DROPS INTO THE GREAT LAKES
REGION...PROVIDING SOME INCREASE IN LOW/MID LEVEL FRONTOGENESIS FROM
THE SOUTHERN GREAT LAKES INTO THE LOWER OHIO RIVER VALLEY. THIS MAY
ALLOW SOME EXPANSION OF PRECIPITATION FOR AREAS ESPECIALLY EAST AND
SOUTHEAST OF THE LOCAL AREA ON MONDAY AND WILL MAINTAIN CHANCE -RW
FOR MONDAY WITH HIGHEST CHANCE POPS ACROSS THE FAR EAST. ENHANCED
LOW LEVEL COLD ADVECTION EXPECTED BEHIND THIS WAVE EXPECTED FOR
MONDAY WITH ANOTHER BREEZY/WINDY DAY AND COOLER CONDITIONS. LARGE
SCALE FLOW AMPLIFICATION EXPECTED FOR MONDAY NIGHT/TUESDAY WITH
CONTINUED INDICATIONS IN MEDIUM RANGE MODELS OF PHASING NEGATIVE
UPPER HEIGHT ANOMALIES ACROSS SOUTHEAST CANADA. THIS WILL ACT TO
REINFORCE LOW LEVEL COLD AIR FOR TUESDAY WHICH SHOULD END UP BEING
THE COLDEST DAY OF THE PERIOD WITH HIGHS LIKELY STRUGGLING INTO THE
MID 40S TO AROUND 50. MEDIUM RANGE MODELS ALSO IN GOOD AGREEMENT IN
THE OVERALL SCENARIO OF NEXT EASTERN PACIFIC SHORT WAVE TROUGH
PROGRESSING THROUGH MEAN WESTERN CONUS RIDGE FOR MID WEEK...ALTHOUGH
DETAILS IN NORTHWARD EXTENT OF THIS WAVE AND TIMING ASSOCIATED
ISENTROPIC UPGLIDE OVER WHAT SHOULD BE A TIGHT LOW LEVEL BAROCLINIC
ZONE TO THE SOUTHWEST OF THE AREA STILL OF LOW CONFIDENCE.
THUS...WILL KEEP WED/THU DRY AT THIS TIME WITH ONLY SLOWLY
MODERATING TEMPERATURES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
INZ003>009-012>018-020-022>027-032>034.
FREEZE WARNING UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
MIZ077>081.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MIZ077>081.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
OHZ001-002-004-005-015-016-024-025.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...THazardous weather outlook, Apr 6, 4:50 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EDT FRI APR 6 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-070900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 450 AM EDT FRI APR 6 2012 /350 AM CDT FRI APR 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SUBFREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA EARLY THIS MORNING. SUBFREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING TEMPERATURES ARE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-070900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH MUCH OF THE MONDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:49 PM EDT | Freeze Warning | IWX | Adams, Allen, Blackford, DeKalb, Jay, Steuben and 1 more | 18 hr |
Nearby
Frost Advisories in Indiana, 2012Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.